Blood pressure medication = insomnia

socksSeptember 2, 2008

I've just started on BP meds--Divan and then something called Lotrel. The Diovan kept me awake at night, the Lotrel also, but not quite as much. I will call the dr. to ask for a 3rd drug to try. Has anyone else had this experience with BP drugs? I don't like trying all these different meds.

Thank you for reporting this comment. Undo
devorah

I have had that experience with the beta blocker I have tried - I think the name was Coreg. The Micardis I take doesn't seem to have that effect.

    Bookmark   September 3, 2008 at 12:38AM
Thank you for reporting this comment. Undo
cheerful1_gw

My husband's been on Lotrel for several years. He also has trouble sleeping (seems like forever). Interesting connection.

    Bookmark   September 4, 2008 at 2:15PM
Thank you for reporting this comment. Undo
carole6

My husband takes Metroprolol for BP, & also takes med for high cholestral.He's suffered from chronic insomnia for at least a year or so.All the dr. does is prescribe meds to sleep! One drug after another just doesn't help one's over-all health. And insomnia, if chronic,just adds to the mess of problems you're already having, don't you think? I hate to see his health declining slowly but surely from the very drugs that are supposed to improve it.There's GOT to be a better way.But what...?

    Bookmark   September 11, 2008 at 12:44PM
Thank you for reporting this comment. Undo
catherinet

Hmmmm.....I started back on Metoprolol (Toprol) at the same time I started Zoloft about 6 weeks ago. I started having trouble sleeping, but thought it was the Zoloft. My doc recommended that I take the Zoloft in the mornings, so I am........but I think I'll switch the beta blocker to mornings too. Are you taking your med in the morning?
I have gotten alot more energy while being on these 2 meds. I'm on a very small dose of the beta blocker, otherwise it would make me tired. I'm busy all day long now.....but still have trouble going to sleep.
As my sleep doctor said today (I use a cpap machine), "all meds can affect your sleep".

    Bookmark   September 12, 2008 at 8:28PM
Thank you for reporting this comment. Undo
vala55

I tried 4 or 5 drugs, beta blockers and ace inhibitors before I changed doctors. The new doctor put me on Cozar, I had a slight pain in my lower back and slight cluster headaches, both went away in a couple of weeks. No side effects that I am aware of. My doctor said Cozar is one of the safest drugs on the market.

    Bookmark   September 12, 2010 at 11:20AM
Thank you for reporting this comment. Undo
boblin7070_att_net

I take Metprolol and cannot sleep if I take recommended dosage I am awake all night

    Bookmark   May 17, 2011 at 3:23PM
Sign Up to comment
More Discussions
Taking yourself off Paxil without side effects...???
One of my dear friends, J, had been taking Paxil for...
sooz
Any help for balance problems?
I hope someone can relate. I have terrible balance...
phoggie
Generic Advair?
It is so expensive and my insurance doesn't cover any...
wertach zone 7-B SC
air purifier, blueair 650E/IQ healthpro plus/whirlpool AP51030K
I am considering buying one or two more air purifiers...
janesylvia
4000 chemicals in cigarette tobacco
there are 43 known carcinogens also. Here's the list!! Anyone...
pawprint1
© 2015 Houzz Inc. Houzz® The new way to design your home™